Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 2, 2007, 2:29 PM EDT for Anderson County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2007, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 2, 2007, 3:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:40 PM EDT | TSTM WND DMG | 3 Sse Lake City, TN | ONE TREE DOWN ON FOSTER ROAD. REPORTED BY THE SHERIFFS DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 021829 SVRMRX TNC001-021900- /O.NEW.KMRX.SV.W.0162.070802T1829Z-070802T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 229 PM EDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDERSON COUNTY IN EAST TENNESSEE... * UNTIL 300 PM EDT * AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE CITY...OR ABOUT 10 MILES SOUTH OF LA FOLLETTE...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN ANDERSON COUNTY AT 240 PM EDT IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3619 8401 3614 8417 3624 8419 3624 8412 TIME...MOT...LOC 1829Z 331DEG 7KT 3623 8415 $$ DGS
1 follow-up statement
000 WWUS54 KMRX 021853 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 253 PM EDT THU AUG 2 2007 TNC001-021903- /O.EXP.KMRX.SV.W.0162.000000T0000Z-070802T1900Z/ ANDERSON TN- 253 PM EDT THU AUG 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON COUNTY EXPIRES AT 300 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3619 8401 3614 8417 3624 8419 3624 8412 TIME...MOT...LOC 1853Z 331DEG 7KT 3619 8412 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:28 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 2, 10:28 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1028 AM EDT THU AUG 2 2007 .DISCUSSION... LOW LEVEL HIGH PRESSURE RIDGE HAS SHIFTED FROM THE OHIO VALLEY TO THE MI ATLANTIC AND CENTRAL APPALACHIANS OVER THE PAST 24 HOURS. EXPECT THAT TODAY WILL BE SIMILAR TO YESTERDAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS...PLATEAU..AND SW VA THIS AFTERNOON. A FEW COULD BECOME STRONG TO SEVERE AS LOW LEVEL LAPSE RATES ARE QUITE STEEP. YESTERDAY THE STEERING FLOW WAS EAST TO WEST...WHICH PUSHED THE STORMS FROM THE MOUNTAINS INTO THE VALLEY. DO NOT EXPECT THIS WILL HAPPEN TODAY AS THE FLOW IS WEAKER AND MORE WESTERLY. THUS WILL KEEP THE VALLEY DRY. WILL ADD A MENTION OF ISOLATED SHOWERS/TSTMS IN SW VA. HIGH TEMPS TODAY SHOULD BE CLOSE TO YESTERDAYS HIGHS...IN THE 90 TO 95 RANGE IN THE VALLEY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Aug 2, 4:22 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 422 AM EDT THU AUG 2 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 422 AM EDT THU AUG 2 2007 /322 AM CDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA... EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 2, 12:52 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1252 PM EDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 N CLEVELAND 35.25N 84.87W
08/01/2007 BRADLEY TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN 5 MILES NORTH OF CLEVELAND. REPORTED
BY COUNTY HIGHWAY DEPT.
0625 PM TSTM WND DMG 2 SW BLOUNTVILLE 36.51N 82.35W
08/01/2007 SULLIVAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN 2 MILES SOUTHWEST OF BLOUNTVILLE.
REPORTED BY DISPATCH.
0650 PM TSTM WND DMG 6 NE SPRING CITY 35.75N 84.79W
08/01/2007 RHEA TN LAW ENFORCEMENT
TWO TREES DOWN ON TOESTRING VALLEY ROAD/6 MILES NORTEAST
OF SPRING CITY. REPORTED BY DISPATCH.
0815 PM HAIL CLINTON 36.09N 84.13W
08/01/2007 E0.75 INCH ANDERSON TN DEPT OF HIGHWAYS
PENNY SIZE HAIL NEAR CLINTON. REPORTED BY COUNTY HIGHWAY
DEPT.
&&
GRCSpecial weather statement, Aug 2, 1:22 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 122 PM EDT THU AUG 2 2007 VAZ002-005-021800- SCOTT-WISE- 122 PM EDT THU AUG 2 2007 ...STRONG THUNDERSTORMS AFFECTING CITY OF NORTON...NORTHERN SCOTT AND WISE COUNTIES... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WISE...MOVING SOUTHEAST AT 5 MPH. LOCATIONS THAT COULD BE AFFECTED BY THESE STORMS INCLUDE COEBURN...BIG STONE GAP...AND DUNGANNON. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, Aug 2, 1:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 159 PM EDT THU AUG 2 2007 NCZ061-021845- CLAY- 159 PM EDT THU AUG 2 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CLAY COUNTY... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAYESVILLE. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT LOCATIONS NEAR HAYESVILLE AND BRASSTOWN. WINDS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DGS
Special weather statement, Aug 2, 2:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 214 PM EDT THU AUG 2 2007 TNZ036-021900- ANDERSON- 214 PM EDT THU AUG 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ANDERSON COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CLINTON...MOVING SOUTHWEST AT 5 MPH. WINDS 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DGS
Special weather statement, Aug 2, 2:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 214 PM EDT THU AUG 2 2007 TNZ036-021900- ANDERSON- 214 PM EDT THU AUG 2 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN ANDERSON COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CLINTON...MOVING SOUTHWEST AT 5 MPH. ANOTHER STORM WAS LOCATED NEAR LAKE CITY. WINDS 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 24 min |
| Aug 2, 5:01 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 29 min |
| Aug 2, 5:32 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.